Alert archive / California / Wind Advisories in 2007
Wind Advisory 112, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Aug 16, 2007, 2:25 PM PDT. It took effect at Aug 16, 2007, 7:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 2:25 PM PDT (21:25 UTC)
- In effect from
- Aug 16, 2007, 7:00 PM PDT
- Expired
- Aug 17, 2007, 1:23 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 162125 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 225 PM PDT THU AUG 16 2007 ...WIND ADVISORY IN EFFECT TONIGHT FOR THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY... .INCREASING NORTHWEST TO NORTH FLOW WILL BRING GUSTY SUNDOWNER WINDS TO THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY TONIGHT. INITIALLY THE WINDS WILL BE MORE NORTHWESTERLY...THEN SHIFT TO THE NORTH AND NORTHEAST OVERNIGHT. AREAS EXPOSED TO THE GUSTY WINDS WILL ALSO EXPERIENCE SIGNIFICANT WARMING AND DRYING...WITH SOME LOCATIONS POSSIBLY CLIMBING INTO THE LOWER 90S. CAZ039-052-170400- /O.NEW.KLOX.WI.Y.0112.070817T0200Z-070817T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 225 PM PDT THU AUG 16 2007 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PDT FRIDAY. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH CAN BE EXPECTED BELOW AND THROUGH PASSES AND CANYONS TONIGHT... SHIFTING TO A NORTHEAST DIRECTION AFTER MIDNIGHT. INITIALLY...THE GUSTY WINDS ARE EXPECTED TO IMPACT THE WESTERN PORTION OF THE REGION... FROM SAN MARCOS PASS TO GAVIOTA. THE GUSTY WINDS ARE EVENTUALLY EXPECTED TO IMPACT THE EASTERN PORTION OF THE COUNTY BY AROUND MIDNIGHT... WITH SOME GUSTS TO AROUND 35 MPH POSSIBLE NEAR THE ZACA FIRE. MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY WINDS INCLUDE HIGHWAYS 101 AND 154...ESPECIALLY NEAR SAN MARCOS AND GAVIOTA PASSES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG
3 follow-up statements
000 WWUS76 KLOX 170146 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 646 PM PDT THU AUG 16 2007 ...WIND ADVISORY IN EFFECT FOR THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY... .MODERATE TO STRONG OFFSHORE FLOW OVER THE AREA WILL BRING GUSTY SUNDOWNER WINDS TO THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY TONIGHT. AREAS MORE EXPOSED TO THE GUSTY CANYON WINDS WILL ALSO EXPERIENCE SIGNIFICANT WARMING AND DRYING TONIGHT...WITH OVERNIGHT TEMPERATURES REMAINING WARM THROUGHOUT THE NIGHT. CAZ039-052-170445- /O.CON.KLOX.WI.Y.0112.070817T0200Z-070817T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 646 PM PDT THU AUG 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST. THIS ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT FRIDAY. AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH CAN BE EXPECTED THROUGH AND BELOW PASSES AND CANYONS TONIGHT...WITH WINDS SHIFTING TO A NORTHEAST DIRECTION AFTER MIDNIGHT. AS SUNSET APPROACHES...THE GUSTY WINDS ARE EXPECTED TO IMPACT THE WESTERN PORTION OF THE REGION FROM SAN MARCOS PASS TO GAVIOTA...AND THEN GUSTY WINDS ARE EVENTUALLY EXPECTED TO IMPACT THE EASTERN PORTION OF THE COUNTY AROUND MIDNIGHT. LOCAL GUSTS TO AROUND 35 MPH ARE POSSIBLE NEAR THE ZACA FIRE. MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY WINDS INCLUDE HIGHWAYS 101 AND 154...ESPECIALLY NEAR SAN MARCOS AND GAVIOTA PASSES. RESIDENTS OF THE AREA ARE ADVISED TO SECURE LOOSE ITEM SUCH AS LAWN FURNITURE AND GARBAGE CANS AS THESE ITEMS CAN BE EASILY MOVED ABOUT BY THE GUSTY CANYON WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
000 WWUS76 KLOX 170441 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 941 PM PDT THU AUG 16 2007 ...WIND ADVISORY REMAINS IN EFFECT FOR THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY... .GUSTY WINDS ARE BEGINNING TO DEVELOP TONIGHT AS MODERATE TO STRONG OFFSHORE FLOW OVER THE AREA REMAINS IN PLACE THIS EVENING. GUSTY SUNDOWNER WINDS WILL CONTINUE TO DEVELOP THIS EVENING IN...NEAR...AND BELOW THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY TONIGHT. AREAS MORE EXPOSED TO THE GUSTY CANYON WINDS WILL ALSO EXPERIENCE WARM OVERNIGHT TEMPERATURES AND DRIER CONDITIONS. WINDS WILL DIMINISH BEFORE SUNRISE. CAZ039-052-171100- /O.CON.KLOX.WI.Y.0112.000000T0000Z-070817T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 941 PM PDT THU AUG 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE MOUNTAINS AND SOUTH COAST OF SANTA BARBARA COUNTY. THIS ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT FRIDAY. AREAS OF NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH CAN BE EXPECTED TO CONTINUE TO DEVELOP THROUGH AND BELOW PASSES AND CANYONS TONIGHT. WINDS ARE EXPECTED TO SHIFT TO NORTH TO NORTHEAST AFTER MIDNIGHT. AS A RESULT...WINDS WILL IMPACT THE WESTERN PORTION OF THE REGION FROM SAN MARCOS PASS TO GAVIOTA THIS EVENING...AND THEN IMPACT THE EASTERN PORTION OF THE COUNTY AROUND MIDNIGHT. LOCAL GUSTS TO AROUND 35 MPH ARE POSSIBLE NEAR THE ZACA FIRE. MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY WINDS INCLUDE HIGHWAYS 101 AND 154...ESPECIALLY NEAR SAN MARCOS AND GAVIOTA PASSES. RESIDENTS OF THE AREA ARE ADVISED TO SECURE LOOSE ITEM SUCH AS LAWN FURNITURE AND GARBAGE CANS AS THESE ITEMS CAN BE EASILY MOVED ABOUT BY THE GUSTY CANYON WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
000 WWUS76 KLOX 170823 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 123 AM PDT FRI AUG 17 2007 ...WIND ADVISORY HAS BEEN CANCELED FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SANTA BARBARA SOUTH COAST... .WINDS HAVE CALMED DOWN ACROSS THE SANTA BARBARA SOUTH COAST AS WELL AS THE SANTA BARBARA COUNTY MOUNTAINS THIS MORNING. LOCALIZED WINDS 15 TO 25 MPH BELOW PASSES AND CANYONS NEAR GAVIOTA AND ACROSS THE FOOTHILLS NEAR MONTECITO ARE STILL POSSIBLE FOR THE NEXT FEW HOURS...BUT SHOULD REMAIN BELOW WIND ADVISORY THRESHOLDS. CAZ039-052-170930- /O.CAN.KLOX.WI.Y.0112.000000T0000Z-070817T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 123 AM PDT FRI AUG 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE WIND ADVISORY. WIND ADVISORY HAS BEEN CANCELED FOR THE SANTA BARBARA COUNTY SOUTH COAST AND SANTA BARBARA MOUNTAINS. $$ KAPLAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 16, 2:15 PM PDT, 10 minutes earlier.
Area forecast discussion, Aug 16, 2:15 PM PDT, 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PDT THU AUG 16 2007 .SHORT TERM...(TODAY-SUNDAY) EXTENSIVE SMOKE PLUME FROM ZACA FIRE AFFECTING PORTIONS OF SANTA BARBARA...VENTURA...AND WESTERN LOS ANGELES TODAY. WHILE VERY WARM AIR MASS IN PLACE...THIS THICK SMOKE SHIELD HAS ONCE AGAIN MODERATED TEMPERATURES DOWN A FEW DEGREES. HOWEVER...VERY WARM TEMPERATURES HAVE BEEN OBSERVED ACROSS SOME COASTAL AREAS OF SLO COUNTY...WITH PORT SAN LUIS AND PISMO BEACH REPORTING 88 DEGREES THIS PAST HOUR. 12Z VANDENBERG SOUNDING DID INDICATE SIGNIFICANT WARMING IN THE BOUNDARY LAYER WITH A WEAK OFFSHORE FLOW COMPONENT ABOVE THE SURFACE. WITH GALE FORCE WINDS ALREADY BEING OBSERVED ACROSS THE OUTER COASTAL WATERS TODAY...MAIN CONCERN IN SHORT TERM WILL BE GUSTY WINDS ACROSS SBA COUNTY TONIGHT. A MODERATE NORTHWEST PRESSURE GRADIENT IS EXPECTED THIS EVENING ACROSS SBA COUNTY...WITH AN INCREASING NORTH TO NORTHEAST GRADIENT OVERNIGHT AS SURFACE HIGH PRESSURE BUILDS INTO THE SOUTHERN SAN JOAQUIN VALLEY. WITH THE GUSTY WINDS ALREADY BEING OBSERVED ACROSS THE COASTAL WATERS AND CENTRAL COAST...FEEL THERE IS INCREASING CONFIDENCE FOR A SOMEWHAT STRONGER SUNDOWNER WIND EVENT ACROSS SBA COUNTY TONIGHT AS COMPARED TO THE LAST FEW NIGHTS. OTHER SUPPORTING INGREDIENTS INCLUDE 20 TO 30 KNOT WIND SUPPORT AT 950 MB AS WELL AS FAVORABLE SOUTHWEST FLOW AT 500 MB. AT THIS TIME...IT APPEARS THAT FAVORABLE NORTH-SOUTH PASSES OF SOUTHERN SBA COUNTY COULD SEE WIND GUSTS IN THE 40 TO 45 MPH RANGE TONIGHT. EVEN AREAS NEAR THE ZACA FIRE COULD EXPERIENCE NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS IN THE 35 MPH RANGE LATER TONIGHT. WITH VERY WARM AIR MASS IN PLACE...TEMPERATURES COULD SOAR INTO THE LOWER 90S THIS EVENING IN THE FOOTHILLS AND WIND EXPOSED AREAS...WITH HUMIDITIES FALLING INTO THE SINGLE DIGITS AND TEENS IN DOWNSLOPE AREAS. HAVE ISSUED A WIND ADVISORY FOR THE PASSES AND CANYONS OF SOUTHERN SBA COUNTY FOR TONIGHT (LAXNPWLOX). WITH THE INCREASING LAX-BAKERSFIELD GRADIENT ANTICIPATED...OTHER WIND CONCERN OVERNIGHT AND FRIDAY MORNING WILL BE THE INTERSTATE 5 CORRIDOR IN THE LOS ANGELES COUNTY MOUNTAINS...WHERE WIND GUSTS OVER 40 MPH WILL BE POSSIBLE. HAVE REMOVED ALL MENTION OF THUNDERSTORMS AS SATELLITE IMAGERY ONLY SHOWS SHALLOW CUMULUS BUILDUPS ACROSS EASTERN LA COUNTY MOUNTAINS AND ANTELOPE VALLEY TODAY...DUE TO LACK OF INSTABILTY. ANOTHER VERY WARM DAY OBSERVED ACROSS INTERIOR PORTIONS OF THE FORECAST AREA...WITH WARMEST VALLEYS AND MOUNTAINS (AWAY FROM SMOKE) ONCE AGAIN TOPPING THE CENTURY MARK. WITH ANTICIPATED INCREASE IN NORTHERLY PRESSURE GRADIENT OVERNIGHT AND FRIDAY MORNING...WOULD EXPECT A WEAKER ONSHORE COMPONET ON FRIDAY AFTERNOON. AS A RESULT...WOULD EXPECT 3 TO 5 DEGREES OF ADDITIONAL WARMING ACROSS PORTIONS OF THE CWA...MAINLY SOUTH OF POINT CONCEPTION. EVEN INLAND PORTIONS OF THE COASTAL PLAIN ARE EXPECTED TO SEE SIGNIFICANT WARMING...WITH DOWNTOWN LOS ANGELES EXPECTED TO CLIMB TO 92 DEGREES ON FRIDAY. A WEAK UPPER LEVEL TROUGH WILL MOVE INTO NORTHERN AND CENTRAL CALIFORNIA THIS WEEKEND...WHICH WILL GRADUALLY INCREASE THE ONSHORE FLOW AND ASSOCIATED MARINE INFLUENCE ACROSS COASTAL AND VALLEYS AREAS. AS A RESULT...LOOK FOR A GRADUAL COOLING TREND ACROSS MOST AREAS THROUGH THE WEEKEND...WITH TEMPERATURES RETURNING TO NEAR NORMAL LEVELS. .LONG TERM...(MON-THU) UPPER LEVEL RIDGE REBUILDS ON MONDAY AND TUESDAY...RESULTING IN A WARMING AND DRYING TREND ACROSS MUCH OF THE REGION...ESPECIALLY INLAND AREAS. ANOTHER UPPER LEVEL TROUGH IS ANTICIPATED TO MOVE INTO NORTHERN AND CENTRAL CALIFORNIA ON WEDNESDAY AND THURSDAY...BUT STILL NOT CLEAR ON THE MAGNITUDE OF COOLING WITH THIS SYSTEM. FOR NOW...JUST MODERATED TEMPERATURES 3 TO 5 DEGREES IN MOST LOCATIONS. && .AVIATION... 16/1815Z MARINE LAYER WILL NOT IMPACT TAFS DURING THE NEXT 24 HOURS. SMOKE LAYERS FROM 040-150 WILL PERSIST OVER SBA AND VENTURA COUNTIES. KSBA WILL ALSO HAVE INTERMITTENT NORTH WINDS LATE THIS EVENING AND OVERNIGHT AS SUNDOWNER CONDITIONS DEVELOP. .KLAX...HIGH CONFIDENCE IS CAVU FORECAST. .KBUR...HIGH CONFIDENCE IN CAVU FORECAST. LIGHT TO MODERATE TURBULENCE IS POSSIBLE THIS EVENING ON DESCENT AND CLIMB. .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXCWFLOX). WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...GOMBERG AVIATION...ASR WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 16, 6:00 AM PDT, 8 hours 25 minutes before
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
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.